Alert archive / Tennessee / River Flood Warnings in 2017

River Flood Warning 53, NWS Memphis, TN

October 10, 2017Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at Oct 10, 2017, 10:22 AM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Oct 10, 2017, 10:55 AM CDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Oct 10, 2017, 10:22 AM CDT (15:22 UTC)
In effect from
Oct 10, 2017, 10:55 AM CDT
Expired
Oct 10, 2017, 8:56 PM CDT
In force
10 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

245 
WGUS44 KMEG 101522
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
1022 AM CDT Tue Oct 10 2017

The National Weather Service has issued a Flood Warning for the S.F. 
Fork Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-110156-
/O.NEW.KMEG.FL.W.0053.171010T1555Z-171011T0156Z/
/HLST1.1.ER.171010T1555Z.171010T1800Z.171010T1956Z.NO/
1022 AM CDT Tue Oct 10 2017

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the S.F. Fork Forked Deer River near Halls
* from Tuesday October 10 until Tuesday October 10.
* At 10 AM Tuesday the stage was...8.6 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 10.0 feet Tuesday October 10.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage by Tuesday October 10 and 
  continue to rise to near 10.0 feet by Tuesday October 10. The river
  will fall below flood stage by Tuesday October 10.
At 10.5 feet, Flooding on agriculture land near the river..  

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
1 follow-up statement
747 
WGUS84 KMEG 101855
FLSMEG
Flood Statement
National Weather Service Memphis TN
155 PM CDT Tue Oct 10 2017

The Flood Warning is canceled for the S.F. Fork Forked Deer River.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-101925-
/O.CAN.KMEG.FL.W.0053.000000T0000Z-171011T0156Z/
/HLST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
155 PM CDT Tue Oct 10 2017

Forecast information for
  S.F. Fork Forked Deer River near Halls
* At 01 PM Tuesday the stage was 7.9 feet.
* No flooding is currently forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will fall to near 3.9 feet Tuesday October 10.
* At 8.5 feet...Water is ponding on low lying farmland

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Oct 10, 6:45 AM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Oct 10, 6:45 AM CDT, 3 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
645 AM CDT Tue Oct 10 2017

.UPDATE...
Updated for 12Z Aviation Forecast Discussion below.

&&

.PREV DISCUSSION... /issued 321 AM CDT Tue Oct 10 2017/

DISCUSSION...

At 3 AM temperatures ranged from near 70 degrees to the upper 70s
across the Midsouth, more typical of afternoon highs this time of
year. Unfortunately temperatures will again approach record
territory today with highs near 90 across western portions of the
Midsouth. To make matters worse, dew points in the mid 70s will
make it feel more like the mid 90s, with this instability helping
to fuel thunderstorm activity today. In fact surface CAPE is
expected to be around 1500-2000 J/kg with 30-40 kts of deep layer
shear which could lead to a strong thunderstorm or two capable of
gusty winds. The Storm Prediction Center has outlined an area at
Marginal Risk for severe storms which includes NE Arkansas and NW
Tennessee. However expect a severe thunderstorm to be the exception
and not the rule, with storms generally remaining disorganized
with the best forcing off to our north.

The long awaited cold front will progress through the Midsouth
this evening, putting an end to precipitation chances and sending
temperatures and humidity plummeting. Dew points will level off
near 50 degrees with temperatures only managing to reach the 70s
tomorrow under sunny skies. This may seem quite cool compared to
lately, but believe it or not that's close to average for this
time of year. A gradual warming trend is expected heading into the
weekend, with temperatures back well into the 80s by Friday,
approaching the upper 80s again on Saturday. The good news is that
humidity should at least be bearable with dew points in the 60s.

By Sunday the next upper level trough and associated cold front
will be approaching the Midsouth, leading to chances for
precipitation and falling temperatures and humidity overnight on
Sunday. The result is a beautiful start to the work week with the
atmosphere drying out and temperatures returning to near normal.

WLC

&&

.AVIATION...
12Z TAFs

Storms formed west and south of MEM during the overnight,
downstream of an upper low centered near DDC. Most favored
conditions for SHRA/TSRA will lift east and north of MEM through
the morning, as the upper low translates northeast east.

Surface cold front will drop into the area this evening, with
little push and some MVFR ceiling potential. Impacts for for the
MEM late evening and overnight operations appear minimal.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Dense Fog Advisory until 9 AM CDT this morning for Clay-
     Craighead-Cross-Greene-Lawrence-Mississippi-Poinsett-
     Randolph.

MO...Dense Fog Advisory until 9 AM CDT this morning for Dunklin-
     Pemiscot.

MS...None.
TN...None.
&&
Hazardous weather outlook, Oct 10, 5:28 AM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
528 AM CDT Tue Oct 10 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-111230-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
528 AM CDT Tue Oct 10 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Areas of dense fog across portions of northeast Arkansas and the
Missouri Bootheel through 9 AM this morning, reducing visibilities
to a quarter of a mile or less at times.

A few strong thunderstorms are possible today across northeast
Arkansas, the Missouri Bootheel and northwest Tennessee.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 5:36 AM CDTAreal Flood AdvisoryMEGFayette, Shelby54 min
Oct 10, 5:40 AM CDTAreal Flood AdvisoryMEGCrockett, Dyer, Gibson, Lauderdale65 min
Oct 10, 7:30 AM CDTAreal Flood AdvisoryMEGDyer, Lake60 min

Nearby

River Flood Warnings in Tennessee, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.